Alert archive / Puerto Rico / High Surf Advisories in 2012

High Surf Advisory 7, NWS JSJ

March 7, 2012

NWS JSJ issued this high surf advisory at Mar 7, 2012, 2:40 AM CST. It took effect at Mar 7, 2012, 6:00 AM CST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2012, 2:40 AM CST (08:40 UTC)
In effect from
Mar 7, 2012, 6:00 AM CST
Expired
Mar 8, 2012, 2:00 PM CST
In force
32 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WHCA42 TJSJ 070840
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
440 AM AST WED MAR 7 2012

...STRONG WINDS WILL KICK UP SHORT PERIOD SURF...

.INCREASING WINDS OVER THE LOCAL ISLANDS IS GENERATING SHORT
PERIOD WIND WAVES. WINDS WILL BE STRONG ENOUGH TO CREATE BREAKING
WAVES EVERY 7 TO 9 SECONDS OF 10 TO 13 FEET. EXPOSED COASTS WILL
EXPERIENCE A ROUGH AND CHAOTIC OCEAN.

PRZ001-002-005-008-010-012-013-VIZ001-002-080130-
/O.NEW.TJSJ.SU.Y.0007.120307T1200Z-120308T1200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
440 AM AST WED MAR 7 2012

...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 AM
AST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM AST
THURSDAY. 

* WAVES AND SURF: SEAS OF 7 TO 8 FEET EVERY 7 TO 9 SECONDS WILL
  CREATE BREAKING WAVES OF 10 TO 13 FEET.

* TIMING: WAVES OF 10 FEET OR MORE WILL BEGIN TO BE SEEN WEDNESDAY
  MORNING AND CONTINUE UNTIL EARLY THURSDAY MORNING.

* IMPACTS: MINOR BEACH EROSION IS POSSIBLE...BUT COASTAL FLOODING
  IS UNLIKELY. RIP CURRENTS ARE VERY LIKELY.

HEIGHTS AND TIMES OF THE NEXT HIGH TIDES TODAY ARE AS FOLLOWS:

  AGUADILLA...1.3 FEET AT 7:34 AM AST AND 1.2 FEET AT 7:42 PM.
  ARECIBO...1.6 FEET AT 741 AM AST AND 1.5 FEET AT 7:48 PM.
  SAN JUAN...1.4 FEET AT 8:13 AM AST AND 1.3 FEET AT 8:19 PM.
  CULEBRA ISLAND...0.9 FEET AT 7:53 AM AST AND 0.8 FEET AT 8:04 PM.
  MAGENS BAY...0.9 FEET AT 8:16 AM AST AND 0.6 FEET AT 7:50 PM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. PERSONS VISITING THE BEACHES SHOULD AVOID VENTURING CLOSE
TO THE WATER OR STANDING ON ROCKS NEAR THE SHORE. DUE TO THE SHORT
PERIODS OF THE WAVES THE OCEAN WILL BE VERY TURBULENT NEAR SHORE.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN

SNELL
10 follow-up statements
959 
WHCA42 TJSJ 071345
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
945 AM AST WED MAR 7 2012

...STRONG WINDS WILL KICK UP DANGEROUS SURF...

.INCREASING WINDS OVER THE LOCAL ISLANDS IS GENERATING SHORT
PERIOD WIND WAVES. WINDS WILL BE STRONG ENOUGH TO CREATE BREAKING
WAVES BETWEEN 7 AND 9 FEET. THIS WILL RESULT IN ROUGH AND HAZARDOUS
SURF CONDITIONS ALONG THE NORTHERN AND EASTERN COASTS OF THE
ISLANDS. IN ADDITION...RIP CURRENTS ARE VERY LIKELY IN EXPOSED 
COASTLINES.

PRZ010-071445-
/O.CAN.TJSJ.SU.Y.0007.000000T0000Z-120308T1200Z/
MAYAGUEZ AND VICINITY-
945 AM AST WED MAR 7 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH
SURF ADVISORY. 

ALTHOUGH...ROUGH AND HAZARDOUS SEAS CONTINUE ACROSS THE LOCAL
WATERS...HIGH SURF CONDITIONS IS NO LONGER EXPECTED ACROSS WESTERN
PUERTO RICO. THEREFORE...THE HIGH SURF ADVISORY HAS BEEN CANCELED
FOR THIS ZONE.

$$

PRZ001-002-005-008-012-013-VIZ001-002-071845-
/O.CON.TJSJ.SU.Y.0007.000000T0000Z-120308T1200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
945 AM AST WED MAR 7 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST THURSDAY. 

* WAVES AND SURF: SEAS OF 6 TO 8 FEET EVERY 7 TO 9 SECONDS WILL 
  CREATE BREAKING WAVES BETWEEN 7 TO 9 FEET. 

* TIMING: THROUGH EARLY THURSDAY MORNING. 

* IMPACTS: STRONG RIP CURRENTS ARE VERY LIKELY. MINOR BEACH
  EROSION IS POSSIBLE...BUT COASTAL FLOODING IS UNLIKELY.

HEIGHTS AND TIMES OF THE NEXT HIGH TIDES TODAY ARE AS FOLLOWS:

AGUADILLA:	1.2 FEET AT 7:42 PM AST.

ARECIBO: 	1.5 FEET AT 7:48 PM AST. 

SAN JUAN: 	1.3 FEET AT 8:19 PM AST. 

CULEBRA ISLAND: 0.8 FEET AT 8:04 PM AST.
 
MAGENS BAY: 	0.6 FEET AT 7:50 PM AST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. PERSONS VISITING THE BEACHES SHOULD AVOID VENTURING
CLOSE TO THE WATER OR STANDING ON ROCKS NEAR THE SHORE. DUE TO
THE SHORT PERIODS OF THE WAVES THE OCEAN WILL BE VERY TURBULENT
NEAR SHORE.

&&

$$

11

HTTP://WWW.WEATHER.GOV/SANJUAN
165 
WHCA42 TJSJ 071415
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1015 AM AST WED MAR 7 2012

...STRONG WINDS WILL KICK UP DANGEROUS SURF...

.INCREASING WINDS OVER THE LOCAL ISLANDS IS GENERATING SHORT
PERIOD WIND WAVES. WINDS WILL BE STRONG ENOUGH TO CREATE BREAKING
WAVES BETWEEN 7 AND 9 FEET. THIS WILL RESULT IN ROUGH AND
HAZARDOUS SURF CONDITIONS ALONG THE NORTHERN AND EASTERN COASTS
OF THE ISLANDS. IN ADDITION...RIP CURRENTS ARE VERY LIKELY IN
EXPOSED COASTLINES.

PRZ001-002-005-008-012-013-VIZ001-002-072100-
/O.CON.TJSJ.SU.Y.0007.000000T0000Z-120308T1200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
1015 AM AST WED MAR 7 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST THURSDAY. 

* WAVES AND SURF: SEAS OF 6 TO 8 FEET EVERY 7 TO 9 SECONDS WILL 
  CREATE BREAKING WAVES BETWEEN 7 TO 9 FEET. 

* TIMING: THROUGH EARLY THURSDAY MORNING.

* IMPACTS: STRONG RIP CURRENTS ARE VERY LIKELY. MINOR BEACH 
  EROSION IS POSSIBLE...BUT COASTAL FLOODING IS UNLIKELY. 

HEIGHTS AND TIMES OF THE NEXT HIGH TIDES TODAY ARE AS FOLLOWS:

AGUADILLA:	1.2 FEET AT 7:42 PM AST.

ARECIBO: 	1.5 FEET AT 7:48 PM AST.

SAN JUAN: 	1.3 FEET AT 8:19 PM AST.

CULEBRA ISLAND: 0.8 FEET AT 8:04 PM AST.

MAGENS BAY: 	0.6 FEET AT 7:50 PM AST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. PERSONS VISITING THE BEACHES SHOULD AVOID VENTURING
CLOSE TO THE WATER OR STANDING ON ROCKS NEAR THE SHORE. DUE TO
THE SHORT PERIODS OF THE WAVES THE OCEAN WILL BE VERY TURBULENT
NEAR SHORE.

&&

$$

HTTP://WWW.WEATHER.GOV/SANJUAN
669 
WHCA42 TJSJ 072100
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
500 PM AST WED MAR 7 2012

...FRESH TO STRONG WINDS WILL MAINTAIN LOCALLY DANGEROUS SURF...

.FRESH TO STRONG WINDS ACROSS THE LOCAL ISLANDS ARE GENERATING
SHORT PERIOD WIND WAVES. THESE WINDS WILL BE STRONG ENOUGH TO
CREATE BREAKING WAVES BETWEEN 7 AND 10 FEET. THIS WILL RESULT IN
ROUGH AND LOCALLY DANGEROUS SURF CONDITIONS ALONG THE NORTHERN
AND EASTERN COASTS OF THE ISLANDS. IN ADDITION...RIP CURRENTS ARE
VERY LIKELY ALONG EXPOSED COASTLINES.

PRZ001-002-005-008-012-013-VIZ001-002-081200-
/O.CON.TJSJ.SU.Y.0007.000000T0000Z-120308T1200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
500 PM AST WED MAR 7 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST THURSDAY. 

* WAVES AND SURF: SEAS OF 6 TO 8 FEET EVERY 7 TO 10 SECONDS WILL
  CREATE BREAKING WAVES BETWEEN 7 AND 10 FEET.

* TIMING: THROUGH EARLY THURSDAY MORNING.

* IMPACTS: STRONG RIP CURRENTS ARE VERY LIKELY. MINOR BEACH 
  EROSION IS POSSIBLE...BUT COASTAL FLOODING IS UNLIKELY. 

HEIGHTS AND TIMES OF THE NEXT HIGH TIDES TODAY ARE AS FOLLOWS:

AGUADILLA: 		1.2 FEET AT 7:43 PM AST TONIGHT.

ARECIBO: 		1.5 FEET AT 7:48 PM AST TONIGHT.

SAN JUAN: 		1.3 FEET AT 8:19 PM AST TONIGHT.

CULEBRA ISLAND: 	0.8 FEET AT 8:04 PM AST TONIGHT.

MAGENS BAY: 		0.6 FEET AT 7:50 PM AST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. PERSONS VISITING THE BEACHES SHOULD AVOID VENTURING
CLOSE TO THE WATER OR STANDING ON ROCKS NEAR THE SHORE. DUE TO
THE SHORT PERIODS OF THE WAVES THE OCEAN WILL BE VERY TURBULENT
NEAR SHORE.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
172 
WHCA42 TJSJ 080947
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
547 AM AST THU MAR 8 2012

...FRESH WINDS AND NORTHERLY SWELL WILL KEEP SURF HIGH...

.FRESH WINDS CONTINUING FROM THE HIGH PRESSURE TO THE NORTH AND
SOME ADDITIONAL SWELL ARRIVING LATER TODAY WILL KEEP SEAS ROUGH
AND SURF HIGH TODAY AND TOMORROW.

PRZ001-002-005-008-012-013-VIZ001-002-081800-
/O.EXT.TJSJ.SU.Y.0007.000000T0000Z-120309T2200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
547 AM AST THU MAR 8 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM AST FRIDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM AST FRIDAY. 

* WAVES AND SURF: SEAS OF 7 TO 8 FEET EVERY 7 TO 10 SECONDS WILL 
  CREATE BREAKING WAVES BETWEEN 9 AND 12 FEET. 

* TIMING: THROUGH FRIDAY AFTERNOON.

* IMPACTS: STRONG RIP CURRENTS ARE VERY LIKELY. MINOR BEACH 
  EROSION IS POSSIBLE...BUT COASTAL FLOODING IS UNLIKELY. 

HEIGHTS AND TIMES OF THE NEXT HIGH TIDES TODAY ARE AS FOLLOWS:

AGUADILLA: 		1.3 FEET AT 8:15 AM AND 8:34 PM AST.

ARECIBO: 		1.6 FEET AT 8:18 AM AND 8:38 PM AST.

SAN JUAN: 		1.4 FEET AT 8:54 AM AND 9:15 PM AST.

CULEBRA ISLAND: 	0.9 FEET AT 8:31 AM AND 8:57 PM AST.

MAGENS BAY: 		0.8 FEET AT 8.40 AM AND 0.7 FEET AT 08:54 PM AST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. PERSONS VISITING THE BEACHES SHOULD AVOID VENTURING
CLOSE TO THE WATER OR STANDING ON ROCKS NEAR THE SHORE. DUE TO
THE SHORT PERIODS OF THE WAVES THE OCEAN WILL BE VERY TURBULENT
NEAR SHORE.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
629 
WHCA42 TJSJ 081519
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1119 AM AST THU MAR 8 2012

...FRESH WINDS AND NORTHEASTERLY SWELL WILL HELP MAINTAIN HAZARDOUS
SURF ZONE CONDITIONS UNTIL THIS AFTERNOON...

.FRESH TRADE WINDS INDUCED BY STRONG SURFACE HIGH PRESSURE NORTH
OF THE AREA...ALONG WITH SLOWLY DIMINISHING SWELL ACTION WILL KEEP
ROUGH SEAS AND HAZARDOUS SURF ZONE CONDITIONS TODAY.

PRZ001-002-005-008-012-013-VIZ001-002-082000-
/O.EXT.TJSJ.SU.Y.0007.000000T0000Z-120308T2000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
1119 AM AST THU MAR 8 2012

...HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 PM AST THIS
AFTERNOON...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 PM AST THIS
AFTERNOON. 

* WAVES AND SURF: SEAS OF 7 TO 8 FEET EVERY 7 TO 10 SECONDS WILL
  CREATE BREAKING WAVES BETWEEN 8 AND 12 FEET.

* TIMING: THROUGH FRIDAY AFTERNOON.

* IMPACTS: MODERATE TO STRONG RIP CURRENTS REMAIN LIKELY. MINOR
  BEACH EROSION IS POSSIBLE...BUT COASTAL FLOODING IS UNLIKELY.

HEIGHTS AND TIMES OF THE NEXT HIGH TIDES TODAY ARE AS FOLLOWS:

AGUADILLA:              1.3 FEET AT 8:34 PM AST.

ARECIBO:                1.6 FEET AT 8:38 PM AST.

SAN JUAN:               1.4 FEET AT 9:15 PM AST.

CULEBRA ISLAND:         0.9 FEET AT 8:57 PM AST.

MAGENS BAY:             0.7 FEET AT 08:54 PM AST.

PUNTA MULAS VIEQUES:    1.0 FEET AT 9:01 PM AST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. PERSONS VISITING THE BEACHES SHOULD AVOID VENTURING
CLOSE TO THE WATER OR STANDING ON ROCKS NEAR THE SHORE. DUE TO
THE SHORT PERIODS OF THE WAVES THE OCEAN WILL BE VERY TURBULENT
NEAR SHORE.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
336 
WHCA42 TJSJ 081952
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
352 PM AST THU MAR 8 2012

...SURF CONDITIONS CONTINUE TO IMPROVE...

.SWELLS CONTINUE TO SUBSIDE AND ARE NO LONGER GENERATING DANGEROUS
SURF CONDITIONS.

PRZ001-002-005-008-012-013-VIZ001-002-082100-
/O.EXP.TJSJ.SU.Y.0007.000000T0000Z-120308T2000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-CULEBRA-
VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
352 PM AST THU MAR 8 2012

...HIGH SURF ADVISORY WILL EXPIRE AT 4 PM AST THIS AFTERNOON...

THE HIGH SURF ADVISORY WILL EXPIRE AT 4 PM AST THIS AFTERNOON. 

$$

HTTP://WWW.WEATHER.GOV/SANJUAN
919 
WHCA42 TJSJ 081957
CFWSPN

URGENTE - SE REQUIERE DIFUSION INMEDIATA
MENSAJE SOBRE PELIGROS COSTEROS
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
352 PM AST JUEVES 8 DE MARZO DE 2012

...CONDICIONES MEJORANDO EN LA ZONA DE RESACA...

.LAS MAREJADAS CONTINUAN DISMINUYENDO Y NO ESTAN GENERANDO 
CONDICIONES PELIGROSAS DE RESACAS.

PRZ001-002-005-008-012-013-VIZ001-002-082100-
/O.EXP.TJSJ.SU.Y.0007.000000T0000Z-120308T2000Z/
SAN JUAN Y VECINDAD-NORESTE-NORTE 
CENTRAL-NOROESTE-CULEBRA-VIEQUES-ST. THOMAS/ST. JOHN/ISLAS 
ADYACENTES-
ST CROIX-
352 PM AST JUEVES 8 DE MARZO DE 2012

...LA ADVERTENCIA DE RESACAS FUERTES EXPIRARA A LAS 4 PM AST ESTA 
TARDE...

LA ADVERTENCIA DE RESACAS FUERTES EXPIRARA A LAS 4 PM AST DE HOY.

$$

HTTP://WWW.WEATHER.GOV/SANJUAN
493 
WHCA42 TJSJ 290755
CFWSPN

URGENTE - SE REQUIERE DIFUSION INMEDIATA
MENSAJE SOBRE PELIGROS COSTEROS
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
339 AM AST JUEVES 29 DE MARZO DE 2012

...VIENTOS VIGOROSOS Y MAREJADA DEL NORTE CREARA CONDICIONES 
PELIGROSAS EN LA ZONA DE RESACA COMENZANDO ESTA TARDE...

.VIENTOS VIGOROSOS INDUCIDOS POR UNA ALTA PRESION EN LA SUPERFICIE 
AL NORTE DEL AREA EN CONJUNTO A UNA MAREJADA DEL NORTE...CAUSARAN 
OLEAJE PELIGROSO Y RESACAS FUERTES COMENZANDO ESTA TARDE.

PRZ001-002-005-008-010-012-013-VIZ001-291900-
/O.EXP.TJSJ.SU.Y.0007.000000T0000Z-120308T2000Z/
SAN JUAN Y VECINDAD-NORESTE-NORTE 
CENTRAL-NOROESTE-CULEBRA-VIEQUES-ST. THOMAS/ST. JOHN/ISLAS 
ADYACENTES-
339 AM AST JUEVES 29 DE MARZO DE 2012

...ADVERTENCIA DE RESACAS FUERTES EN EFFECTO DESDE LAS 3 PM AST DE 
ESTA TARDE HASTA LAS 3 PM AST DEL VIERNES...

EL SERVICIO NACIONAL DE METEOROLGIA EN SAN JUAN HA EMITIDO UNA 
ADVERTENCIA DE RESACAS FUERTES...CUAL ESTARA EN EFECTO DESDE LAS 3 
PM AST DE ESTA TARDE HASTA LAS 3 PM AST DEL VIERNES.

* OLEAJE Y RESACAS: OLEAJE DE 7 A 8 PIES CON UN PERIODO DE 7 A 10 
SEGUNDOS CREARA OLEAJE ROMPIENTE DE 8 A 12 PIES.

* DURACION: DESDE LAS 3 PM AST DE ESTA TARDE HASTA LAS 3 PM AST DEL 
VIERNES.

* IMPACTOS: FUERTES CORRIENTES SUBMARINAS SON PROBABLES. EROSION 
MENOR ES POSIBLE EN LAS PLAYAS...PERO LAS INUNDACIONES COSTERAS SON 
POCO PROBABLES. 

* LA HORA Y LA ALTURA DE LAS PROXIMAS MAREAS ALTAS:  

AGUADILLA: 	0.8 PIES A LAS 1:33 PM AST DE ESTA TARDE Y 
                1.3 PIES A LAS 2:47 AM AST DEL VIERNES.

ARECIBO: 	1.0 PIES A LAS 1:41 PM AST DE ESTA TARDE Y                 
                1.4 PIES A LAS 2:47 AM AST DEL VIERNES.

SAN JUAN:       0.7 PIES A LAS 1:53 PM AST DE ESTA TARDE Y 
                1.3 PIES A LAS 2:47 AM AST DEL VIERNES.

CULEBRA: 	0.4 PIES A LAS 1:31 PM AST DE ESTA TARDE Y                 
                0.8 PIES A LAS 3:20 AM AST DEL VIERNES.

BAHIA MAGENS:   0.9 PIES A LAS 4:33 AM AST DEL VIERNES.  

MEDIDAS DE PRECAUCION Y PREPARATIVOS...

UNA ADVERTENCIA DE RESACAS FUERTES SIGNIFICA QUE RESACAS FUERTES 
AFECTARAN LAS PLAYAS EN EL AREA BAJO ADVERTENCIA...PRODUCIENDO 
PELIGROSAS CORRIENTES SUBMARINAS Y EROSION EN LAS PLAYAS. LAS 
PERSONAS EN EL AREA DEBEN EVITAR ENTRAR AL AGUA O ESTAR SOBRE ROCAS 
CERCA DE LA COSTA. DEBIDO AL CORTO PERIODO DE LAS OLAS EL MAR ESTAR 
BIEN TURBULENTO CERCA DE LA COSTA. 

&&

$$

HTTP://WWW.WEATHER.GOV/SANJUAN
039 
WHCA42 TJSJ 291422
CFWSPN

URGENTE - SE REQUIERE DIFUSION INMEDIATA
MENSAJE SOBRE PELIGROS COSTEROS
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1014 AM AST JUEVES 29 DE MARZO DE 2012

...PELIGROSAS OLAS ROMPIENTES AUMENTANDO EN LA COSTA DEL ATLANTICO...

.MAREJADAS DEL NORTE HAN LLEGADO A LA COSTA DEL ATLANTICO Y ESTAN 
GENERANDO OLAS ROMPIENTES SIGNIFICATIVAS.

PRZ001-002-005-008-010-012-013-VIZ001-292215-
/O.EXP.TJSJ.SU.Y.0007.000000T0000Z-120308T2000Z/
SAN JUAN Y VECINDAD-NORESTE-NORTE 
CENTRAL-NOROESTE-CULEBRA-VIEQUES-ST. THOMAS/ST. JOHN/ISLAS 
ADYACENTES-
1014 AM AST JUEVES 29 DE MARZO DE 2012

...ADVERTENCIA DE RESACAS FUERTES EN EFFECTO HASTA LAS 3 PM AST DEL 
VIERNES...

ADVERTENCIA DE RESACAS FUERTES EN EFECTO HASTA LAS 3 PM AST DEL 
VIERNES.

* OLEAJE Y RESACAS: OLEAJE DE 7 A 8 PIES CON OLAS ROMPIENTES DE 10 A 
14 PIES.

* DURACION: HASTA LAS 3 PM AST DEL VIERNES.

* IMPACTOS: FUERTES CORRIENTES SUBMARINAS SON POSIBLES Y OLAS 
ROMPIENTES DE MODERADAS A GRANDES EN LA ZONA DE RESACA.

* LA HORA Y LA ALTURA DE LAS PROXIMAS MAREAS ALTAS:  

AGUADILLA: 	0.8 PIE A LAS 1:33 PM AST Y  1.3 PIES A LAS 2:47 AM AST 
DEL VIERNES.

ARECIBO: 	1.0 PIE A LAS 1:41 PM AST Y  1.4 PIES A LAS 2:47 AM AST 
DEL VIERNES.

SAN JUAN:       0.7 PIE A LAS 1:53 PM AST Y 1.3 PIES A LAS 2:47 AM 
AST DEL VIERNES.

CULEBRA: 	0.4 PIE A LAS 1:31 PM AST Y 0.8 PIE A LAS 3:20 AM AST DEL 
VIERNES.

BAHIA MAGENS:   0.9 PIE A LAS 4:33 AM AST DEL VIERNES.  

MEDIDAS DE PRECAUCION Y PREPARATIVOS...

UNA ADVERTENCIA DE RESACAS FUERTES SIGNIFICA QUE RESACAS FUERTES 
AFECTARAN LAS PLAYAS EN EL AREA BAJO ADVERTENCIA...PRODUCIENDO 
PELIGROSAS CORRIENTES SUBMARINAS Y EROSION EN LAS PLAYAS. LAS 
PERSONAS EN EL AREA DEBEN EVITAR ENTRAR AL AGUA O ESTAR SOBRE ROCAS 
CERCA DE LA COSTA.

&&

$$

HTTP://WWW.WEATHER.GOV/SANJUAN
600 
WHCA42 TJSJ 292252
CFWSPN

URGENTE - SE REQUIERE DIFUSION INMEDIATA
MENSAJE SOBRE PELIGROS COSTEROS
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
651 PM AST JUEVES 29 DE MARZO DE 2012

...PELIGROSAS OLAS ROMPIENTES AUMENTANDO A LO LARGO DE LA COSTA DEL 
ATLANTICO...

.MAREJADAS DEL NORTE HAN LLEGADO A LA COSTA DEL ATLANTICO Y YA ESTAN 
GENERANDO OLAS ROMPIENTES SIGNIFICATIVAS.

PRZ001-002-005-008-010-012-013-VIZ001-300615-
/O.EXP.TJSJ.SU.Y.0007.000000T0000Z-120308T2000Z/
SAN JUAN Y VECINDAD-NORESTE-NORTE 
CENTRAL-NOROESTE-CULEBRA-VIEQUES-ST. THOMAS/ST. JOHN/ISLAS 
ADYACENTES-
651 PM AST JUEVES 29 DE MARZO DE 2012

...ADVERTENCIA DE RESACAS FUERTES EN EFFECTO HASTA LAS 3 PM AST DEL 
VIERNES...

ADVERTENCIA DE RESACAS FUERTES EN EFECTO HASTA LAS 3 PM AST DEL 
VIERNES.

* OLEAJE Y RESACAS: OLEAJE DE 7 A 8 PIES EN MAREJADAS DEL NORTE CON 
OLAS ROMPIENTES DE 10 A 14 PIES.

* DURACION: HASTA LAS 3 PM AST DEL VIERNES.

* IMPACTOS: FUERTES CORRIENTES SUBMARINAS SON POSIBLES Y OLAS 
ROMPIENTES DE MODERADAS A GRANDES EN LA ZONA DE RESACA.

* LA HORA Y LA ALTURA DE LAS PROXIMAS MAREAS ALTAS:  

AGUADILLA: 	1.3 PIES A LAS 2:47 AM AST DEL VIERNES.

ARECIBO: 	1.4 PIES A LAS 2:47 AM AST DEL VIERNES.

SAN JUAN:       1.3 PIES A LAS 3:33 AM AST DEL VIERNES.

BAHIA MAGENS:   0.9 PIES A LAS 4:33 AM AST DEL VIERNES.  

MEDIDAS DE PRECAUCION Y PREPARATIVOS...

UNA ADVERTENCIA DE RESACAS FUERTES SIGNIFICA QUE RESACAS FUERTES 
AFECTARAN LAS PLAYAS EN EL AREA BAJO ADVERTENCIA...PRODUCIENDO 
PELIGROSAS CORRIENTES SUBMARINAS Y EROSION EN LAS PLAYAS. LAS 
PERSONAS EN EL AREA DEBEN EVITAR ENTRAR AL AGUA O ESTAR SOBRE ROCAS 
CERCA DE LA COSTA.

&&

$$

HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Mar 6, 8:28 PM CST, 6 hours 12 minutes earlier.

Area forecast discussion, Mar 6, 8:28 PM CST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1028 PM AST TUE MAR 6 2012

.UPDATE...NO CHANGES NEEDED AT THIS TIME TO THE FORECAST PACKAGE.
PASSING SHOWERS STILL EXPECTED OVERNIGHT.

STRONG HIGH PRESSURE WILL BUILD ACROSS THE WESTERN ATLANTIC TONIGHT
AND TOMORROW TIGHTENING THE PRESSURE GRADIENT AND INCREASING THE
WINDS ACROSS THE ENTIRE REGION WITH WINDS OF 25 MPH WITH GUSTS TO
35 MPH. WIND ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 3 AM AST
THURSDAY.

&&

.AVIATION...SFC WINDS 20-25 KT WITH GUSTS TO 35 KT WILL BE COMMON
LATER TONIGHT AND TOMORROW SLOWLY DIMINISHING ON THURSDAY. PASSING
SHOWERS EXPECTED IN AND AROUND TJSJ/TISX/TIST AND TNCM OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 409 PM AST TUE MAR 6 2012/

SYNOPSIS...AN UPPER LEVEL RIDGE WILL HOLD THROUGH TONIGHT THEN
BREAK DOWN WED AS UPPER TROUGH AMPLIFIES ACROSS THE ATLANTIC INTO THE
SOUTHERN CARIBBEAN. STRONG HIGH PRESSURE WILL BUILD ACROSS THE
WESTERN ATLANTIC OVER THE NEXT 48 HRS BRINGING WINDY CONDITIONS.

DISCUSSION...WINDS OF AROUND 20 MPH PREVAILED OVER THE LOCAL
REGION THIS AFTERNOON. AT THIS MOMENT THE DOPPLER RADAR IS A FEW
SHOWERS OVER THE CENTRAL INTERIOR AND ACROSS THE LOCAL WATERS.
RAINFALL ACCUMULATIONS ARE MINIMAL AS BREEZY CONDITIONS ARE MOVING
FAST THE SHOWERS ACROSS THE LOCAL AREA.

THE MAIN CONCERN FOR THE NEXT 48 HOURS WILL BE THE STRONG WINDS
ACROSS THE REGION AS A BUILDING SURFACE HIGH PRESSURE AREA AND
RESULTANT TIGHTENING PRESSURE GRADIENT ACROSS THE LOCAL REGION
WILL RESULT IN LOCALLY WINDY CONDITIONS ACROSS THE REGION
A NOTICEABLE INCREASE IN WINDS WILL OCCUR WITH SIGNIFICANT GUSTS
ALSO EXPECTED... ESPECIALLY ACROSS THE NORTH AND EAST COASTAL
AREAS AND ELEVATIONS ABOVE 1000 FEET. ALTHOUGH SHOWERS WILL BE
LIMITED...EXPECT THE STRONGER WIND GUST NEAR THE SHOWERS.

AVIATION...WINDS WILL BE THE MAIN CONCERN. SFC WINDS 20-25 KT
WITH GUSTS TO 35 KT WILL BE COMMON LATER TONIGHT AND TOMORROW
SLOWLY DIMINISHING ON THURSDAY. THIS WILL CAUSE BIG PROBLEMS FOR SMALL
AIRPLANES. MECHANICAL TURBULENCE WILL ALSO BE A CONCERN FOR ALL PLANES.

MARINE...WINDS WILL CONTINUE TO INCREASE SIGNIFICANTLY THROUGH
WEDNESDAY MORNING...THIS WILL GENERATE CHOPPY AND DANGEROUS
CONDITIONS ACROSS THE LOCAL WATERS. THESE CONDITIONS ARE EXPECTED
TO PREVAIL THROUGH AT LEAST THURSDAY MORNING. WINDS ARE EXPECTED
TO DECREASE THROUGH THURSDAY. A NORTHERLY SWELL WILL BEGIN TO
AFFECT THE ATLANTIC WATERS AND ALL LOCAL PASSAGES

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  74  83  73  82 /  50  50  30  30
STT  74  84  73  84 /  40  40  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...

     WIND ADVISORY FROM 2 AM WEDNESDAY TO 3 AM AST THURSDAY FOR
     CENTRAL INTERIOR-CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND
     VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-PONCE AND
     VICINITY-SAN JUAN AND VICINITY-SOUTHEAST-VIEQUES-WESTERN
     INTERIOR.

VI...WIND ADVISORY FROM 2 AM WEDNESDAY TO 3 AM AST THURSDAY FOR ST
     CROIX-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS.

COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 6 PM AST THURSDAY FOR COASTAL WATERS
     OF SOUTHERN PUERTO RICO OUT 10 NM.

     SMALL CRAFT ADVISORY UNTIL 3 PM AST SATURDAY FOR ANEGADA PASSAGE
     SOUTHWARD TO 17N-ATLC WATERS OF PUERTO RICO AND USVI FROM
     10NM TO 19.5N-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO
     17N-COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
     COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
     COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
     COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO
     RICO OUT 10 NM-MONA PASSAGE SOUTHWARD TO 17N.

&&

71/23
Hazardous weather outlook, Mar 6, 8:25 PM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1025 PM AST TUE MAR 6 2012

AMZ710>745-PRZ001>013-080230-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
1025 PM AST TUE MAR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

A WIND ADVISORY IS IN EFFECT FROM 2 AM WEDNESDAY TO 3 AM AST
THURSDAY FOR THE NORTH AND EAST COASTAL AREAS AND ELEVATIONS
ABOVE 1000 FEET. A BUILDING SURFACE HIGH PRESSURE AREA AND RESULTANT
TIGHTENING PRESSURE GRADIENT ACROSS THE LOCAL REGION WILL RESULT
IN LOCALLY WINDY CONDITIONS ACROSS THE FORECAST AREA. A NOTICEABLE
INCREASE IN WINDS WILL OCCUR WITH SIGNIFICANT GUSTS ALSO
EXPECTED... ESPECIALLY ACROSS THE NORTH AND EAST COASTAL AREAS AND
ELEVATIONS ABOVE 1000 FEET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS WILL CONTINUE STRONG MAINLY ACROSS THE NORTH AND EAST
COASTAL AREAS AND ELEVATIONS ABOVE 1000 FEET. FIRE DANGER THROUGH
THE END OF THE WORK WEEK BUT PARTICULARLY HIGHEST ON WEDNESDAY DUE
TO STRONG WINDS...DRY FUELS AND INCREASING INSTABILITY.

.SPOTTER INFORMATION STATEMENT...ANY FIRE REPORTS WOULD BE
GREATLY APPRECIATED.

AMZ715-725-VIZ001-002-080230-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
1025 PM AST TUE MAR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A WIND ADVISORY IS IN EFFECT FROM 2 AM WEDNESDAY TO 3 AM AST
THURSDAY FOR THE NORTH AND EAST COASTAL AREAS AND ELEVATIONS
ABOVE 1000 FEET. A BUILDING SURFACE HIGH PRESSURE AREA AND RESULTANT
TIGHTENING PRESSURE GRADIENT ACROSS THE LOCAL REGION WILL RESULT
IN LOCALLY WINDY CONDITIONS ACROSS THE FORECAST AREA. A NOTICEABLE
INCREASE IN WINDS WILL OCCUR WITH SIGNIFICANT GUSTS ALSO
EXPECTED... ESPECIALLY ACROSS THE NORTH AND EAST COASTAL AREAS AND
ELEVATIONS ABOVE 1000 FEET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS WILL CONTINUE STRONG MAINLY ACROSS THE NORTH AND EAST
COASTAL AREAS AND ELEVATIONS ABOVE 1000 FEET. FIRE DANGER THROUGH
THE END OF THE WORK WEEK BUT PARTICULARLY HIGHEST ON WEDNESDAY DUE
TO STRONG WINDS...DRY FUELS AND INCREASING INSTABILITY.

.SPOTTER INFORMATION STATEMENT...
A
NY FIRE REPORTS WOULD BE GREATLY APPRECIATED.

Nearby

High Surf Advisories in Puerto Rico, 2012High Surf Advisories in U.S. Virgin Islands, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.